Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 121, NWS Memphis, TN

May 25, 2000Crockett County, Lauderdale County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2000, 1:10 AM CDT for Crockett County, Lauderdale County, Tennessee. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 25, 2000, 1:10 AM CDT (06:10 UTC)
Expired
May 25, 2000, 1:45 AM CDT
In force
35 min
Issued by
NWS Memphis, TN
Area
Whole counties

Counties Crockett County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 66 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 1:25 AM CDTThunderstorm WindCountywide, TNNumerous trees were blown down across the county.
May 25, 1:30 AM CDTThunderstorm WindCountywide, TNSeveral buildings were damaged. Some trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 11:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2916 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2916 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

690 
WUUS54 KMEG 250611
SVRMEM
TNC033-097-250645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
110 AM CDT THU MAY 25 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CROCKETT COUNTY IN NORTHWEST TENNESSEE
  LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 145 AM CDT

* AT 108 AM CDT...WEATHER SERVICE RADAR INDICATED A SEVERE           
  THUNDERSTORM NEAR EDITH...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GATES...HALLS AROUND 115 AM CDT
  CHESTNUT BLUFF AROUND 120 AM CDT
  MAURY CITY AROUND 125 AM CDT
  EATON AROUND 135 AM CDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:15 PM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, May 24, 8:15 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CDT WED MAY 24 2000

WILL UPDATE TO MAKE ONLY A SMALL CHANGE...THAT IS CHANGE THE
ZONES THAT HAVE MOSTLY CLOUDY FOR TONIGHT TO INCREASING CLOUDS.
SATELLITE SHOWS SKIES HAVE CLEARED ACROSS MOST OF THE AREA.
HOWEVER...MCC NOW SPREADING INTO SOUTHERN MO WITH ASSOCIATED CLOUD
SHIELD SPREADING EASTWARD. LATEST SURFACE ANALYSIS SHOWS
COLD FRONT ACROSS SOUTHERN MO INTO SOUTHERN IL. LATEST RUC
INDICATES THIS FRONT ONLY SAGGING SLOWLY SOUTHWARD INTO NORTHEAST
AR AND NORTHWEST TN BY LATE TONIGHT. EXPECT MCC AND ASSOCIATED
STORMS TO CONTINUE MOVING EASTWARD ALONG THE FRONT AFFECTING OUR AREA
LATER TONIGHT. CURRENT POPS OK...BUT MAY HAVE TO UPDATE LATER TO
INCREASE FOR NORTHERN AREAS. FORECAST LOWS OK.

.MEM...NONE.

N

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:34 AM CDTSevere Thunderstorm WarningMEGLake26 min
May 25, 12:48 AM CDTSevere Thunderstorm WarningMEGDyer, Obion42 min
May 25, 1:05 AM CDTSevere Thunderstorm WarningMEGGibson, Weakley40 min
May 25, 1:33 AM CDTSevere Thunderstorm WarningMEGHenry42 min
May 25, 1:44 AM CDTSevere Thunderstorm WarningMEGCarroll, Gibson46 min
May 25, 2:06 AM CDTSevere Thunderstorm WarningMEGHenderson39 min
May 25, 2:38 AM CDTSevere Thunderstorm WarningMEGDecatur37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.